Suicidal ingestion of thioridazine as a cause of severe impairment of heart rhythm--polymorphic ventricular tachycardia

Bastecký, J.; Kvasnicka, J.; Vortel, J.; Zapletálek, M.; Hanus, M.; Kasparová, V.; Wasylisová, V.

Ceskoslovenska Psychiatrie 86(4): 264-268

1990


ISSN/ISBN: 0069-2336
PMID: 2245486
Document Number: 366068
A 35-year-old female alcohol addicted ingested with suicidal intentions a single dose of 500 mg thioridazine. The course of intoxication was complicated by the development of polymorphous ventricular tachycardia of the torsade de pointes type, about six hours after ingestion. The dysrhythmia was immediately suppressed by stimulation from the right atrium. After 36 hours the stimulation could be abolished. Because of delirium tremens the patient with a normal ECG tracing was returned to the psychiatric clinic.

Document emailed within 1 workday
Secure & encrypted payments